DOI: http://dx.doi.org/10.18203/2349-3933.ijam20195255

Vitamin K induced anaphylactic reaction in a child: a case report

R. Hari Babu, S. Hari Priya, J. Tejaswi, P. Thireesha, S. Vidyadhara

Abstract


Vitamin-K is commonly indicated in pediatric patients with coagulation disorders, hepatic disease, warfarin toxicity, sepsis-induced disseminated reaction. Minor complications are very well known, but anaphylactic reactions are rarely reported in children. We present a case of a 13-year-old child who developed anaphylactic reaction following intravenous administration of Vitamin-K. He was managed with Inj. Adrenaline 0.35mg IM, Inj. Avil 22mg IV slowly over 20 mins, Nebulization with salbutamol 1mg. The reaction was most probably due to an anaphylactic reaction to Vitamin-K.


Keywords


Anaphylactic reaction, Causality, Vitamin-K

Full Text:

PDF

References


Fiore LD, Scola MA, Cantillon CE, Brophy MT, Anaphylactoid reactions to vitamin K. J Thromb Thrombol.2001;11(2):175-83.

Chowdary B, Kumari S, Dingra B, Jhaj R. A clinically suspected case of anaphylactoid reaction to vitamin K injection in a child- a case report and review of literature. Ind J Pharmacol. 2016;48(4):455-7.

Mi YN, Ping NN, Xiao X, Zhu YB, Liu J, Cao YX. The severe adverse reaction to vitamin K1 injection is anaphylactoid reaction but not anaphylaxis. PLoS One.2014;9(3):90199.

Riegert-Johnson DL, Volcheck GW. The incidence of anaphylaxis following intravenous phytonadione (vitamin-K1): a 5-year retrospective review. Ann Aller, Asth & Immunol. 2002;89(4):400-6.

Fiore LD, Scola MA, Cantellon CE, Brophy MT., Massachusetts Veterans Epidemiology Research and Information Center, VA Boston Healthcare System, Anaphylactic Reactions to Vitamin-K, J Thromb Thrombol. 2001;11(2):175-83.